A 49-year-old member asked:
Disclaimer

i am 18 years old and have been on the depo-provera provera (medroxyprogesterone) for 3 years. i have been getting break through bleeding for 3 weeks now. how can i make it stop?

1 doctor answer
Dr. Marina Armendariz
25 years experience Pediatrics
Depo: You may need to change ocp. Depo-provera common side effect is break through bleeding.
Answered on Mar 17, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 44-year-old member asked:
Dr. Marina Armendariz
25 years experience Pediatrics
Depo-provera: Break through bleeding is a common side effect of depo-provera, you may consider other contraceptive options, talk to your doctor about this.
2
2 thanks
A 23-year-old female asked:
Dr. Cynthia Frazier
38 years experience Gynecology
See your dr: It is not uncommon to bleed irregularly on Depo-provera especilly when you first start on it. You should get checked to rule out other causes. If you ... Read More
A 26-year-old female asked:
Dr. Chevies Newman
21 years experience Obstetrics and Gynecology
You could: But depending on how long you've been on it you may need estrogen. The Depo-Provera causes the lining if the uterus to get thin resulting, at times, ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Carol Cheney
44 years experience Endocrinology
No: The effectiveness of depo-provera will not be altered by the addition of supplemental estrogen.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month